Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Depression from Dexamethasone Injection?

I had a transforaminal epidural injection using Dexamethasone on Tuesday. Fast forward to today and I am in a black depression. I take five psychiatric medications, including two anti-depressants, so I can't imagine my meds just magically stopped working.

Anyone else have depression after an injection? How long did it last for you? I'm really disappointed about this and hope it doesn't interfere with my psych meds for too long. I've seen that depression is a side effect of Dexamethasone but I haven't seen the duration of it. You'd think the surgeon and/or PM doc would have actually read the three page medical histories they made me fill out, and seen my psychiatric history that includes severe clinical depression. Warn me or something?
(see profile for medical details)

I *heart* my TENS unit.


  • ShmooeySShmooey Posts: 89
    edited 03/10/2014 - 6:24 AM
    Just wanted to update this in case anyone else is experiencing increased depression after steroid injection.

    My psychiatrist says that the injections can definitely cause havoc with depression until they settle in. In my case, I have been medicated long-term, but still felt that old depression creep back in. It made me even more grateful for Effexor and Wellbutrin!

    Anyway, even though pain management said there's little risk of that since the injections are localized, the psychiatrist asked me first when I told him I'd had one and confirmed that patients can get a spike in their depression.
    (see profile for medical details)

    I *heart* my TENS unit.
  • EMS GuyEEMS Guy Posts: 916
    edited 03/16/2014 - 3:47 AM
    I've never had depression from steroid shots but I do get sinus tachycardia (rapid heart rate) from them. I can be laying in bed and my pulse rate will be 150. Which FYI, it you take a beta blocker a pulse of 150 is not comfortable!
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
Sign In or Register to comment.